Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 203, NWS St. Louis, MO

August 19, 2025Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2025, 1:11 PM CDT for Madison County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2025, 1:11 PM CDT (18:11 UTC)
Expired
Aug 19, 2025, 1:46 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:28 PM CDT, 43 minutes earlier. Its key messages:

  • A cold front brings heat relief from north to south today into tomorrow. Another cold front brings even cooler air this weekend.
  • Thunderstorms are expected along and south of the cold front this afternoon. A few stronger storms may contain gusty winds.
Area forecast discussion, Aug 19, 12:28 PM CDT, 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1228 PM CDT Tue Aug 19 2025

.KEY MESSAGES...

- A cold front brings heat relief from north to south today into
  tomorrow. Another cold front brings even cooler air this
  weekend.

- Thunderstorms are expected along and south of the cold front
  this afternoon. A few stronger storms may contain gusty winds.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 230 AM CDT Tue Aug 19 2025

Heat relief is in sight! A cold front is slowly moving into the
northern portion of the forecast area early this morning. Convection
along it has been relatively sparse this far west, but a few stray
storms will be possible through the morning hours as the front
pushes southward. Behind the front is a cooler air mass with
temperatures closer to normal for this time of year, but those
cooler temperatures lag just a bit behind the front. So while we do
expect the front to make it through I-70 and the St Louis metro
around midday today, it won't make an immediate impact on the
temperature or humidity especially considering the lack of more
extensive cloud cover owing to the lack of more widespread
convection this morning. Areas further north will notice the
difference with highs only in the 80s. Ahead of the front, though,
it's one more day of heat and humidity. Widespread heat index
values over 100 are expected. We gave some thought as to whether
the current Heat Advisory might need to be expanded slightly
northward, but after consultation with neighboring offices we
decided to leave it where it is. Although a few 100 degree heat
index values are possible even at a place like Columbia, it is
expected to only last an hour or two.

Once again the hot and humid air mass ahead of the front will
generate a great deal of instability and promote the development of
thunderstorms this afternoon and evening. Latest trends have been
for the front to be further south by the time of peak heating which
also pushes the convective threat southward. The front serving as a
focusing mechanism for storms to fire upon will lead to greater
coverage of storms in this area, even if it is a smaller total area
of our forecast zones. Shear remains quite weak, though slightly
greater than the past several days. Similar to what we've seen
recently, the stronger storms will be capable of downburst winds.
SPC Day 1 Outlook actually includes much of the southern half of
our area in a Marginal Risk today, primarily due to the likelihood
of greater storm coverage along the front and the potential for
convective outflows to combine into a more focused area of wind.
While this is a reasonable threat assessment, the limited threat
area and low magnitude of the threat is such that we do not plan
to publicly message the severe weather threat today.

With the front pushing through more quickly, even the NBM is
showing a dry forecast for nearly our entire forecast area on
Wednesday. The whole area gets in on the heat relief, with highs
only in the mid 80s, a few degrees below normal for this time of
year.

Kimble

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 230 AM CDT Tue Aug 19 2025

Upper ridging reorganizes and strengthens to the west over the Four
Corners region for the rest of this week with a north to northwest
flow over our area. Surface high pressure behind our cold front
slowly oozes southward out of the Great Lakes Thursday into Friday
leaving our area in the cooler air mass with temperatures near
normal for this time of year, in the mid to upper 80s for highs.
Just as we start to see a rebound in temperature Friday into
Saturday, the next cold front arrives.

The next front is being driven by a rather potent trough moving
through the Canadian prairies toward James Bay. This being a
stronger trough, the front behind it will also have more potency and
a much cooler air mass behind it. While the front moves through our
area Friday night into Saturday, we don't expect much in the way of
showers or storms along it as the preceding cool air mass will not
allow significant moisture return ahead of this front.

High temperature forecasts within this cooler air mass late this
weekend into next week continue to inch downward. Most areas will
see at least a few days where the temperature doesn't get out of the
70s, though the details will depend on cloud cover. Furthermore,
dewpoints drop solidly into the 50s and even perhaps the upper 40s
in spots. That will be a refreshing change of pace from our recent
summer humidity. It will also allow nighttime temperatures to cool
off to more fall-like values at times. Northwest flow persists at
least through the middle of next week which not only keeps the
cooler weather in place but also prevents much in the way of rain
chances.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1219 PM CDT Tue Aug 19 2025

A cold front is pushing through the forecast area today, turning
winds to northerly as it passes. Convection has developed ahead of
the front in southeast Missouri, but thunderstorms should remain
in that area and slowly move south during the afternoon.
Otherwise, winds diminish this evening and pick up again tomorrow
morning. VFR cumulus will be more abundant tomorrow afternoon.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Cole MO-Crawford
     MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Moniteau MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Clinton IL-
     Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 19, 2:30 AM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
230 AM CDT Tue Aug 19 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-200730-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
230 AM CDT Tue Aug 19 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A Heat Advisory remains in effect south of I-70. Thunderstorms are
also possible, some of which may contain gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:54 PM CDTSevere Thunderstorm WarningLSXMadison51 min
Aug 19, 2:31 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds44 min
Aug 19, 2:50 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.